Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

is this normal with fluoxetine?

(13 Posts)
RDismyoneandonly Thu 14-Mar-13 18:07:01

Good luck & hopefully you will find something that works for you soon thanks

napoleonscat Thu 14-Mar-13 18:06:07

thanks RDismyoneandonly. VERY wary of withdrawal symptoms as I was on seroxat once a long time ago and that was horrific. Have to try something now though. Can't do the stiff upper lip anymore

RDismyoneandonly Thu 14-Mar-13 17:51:49

napoleonscat The exhaustion was the main problem with fluoxatine for me & it never got any better .
Took me over 6 months to get my Doctor to try me on something different & then I had the withdrawal (sp) effects which were horrendous , but everybody reacts differently to them so if you feel they are not right then make sure you tell your doctor , good luck

napoleonscat Thu 14-Mar-13 05:57:18

Thanks - all v helpful advice. I had the nausea and still have it a little. I've tried other ADs before (didn't work) - but nothing ever made me feel this bad

TheSilveryPussycat Wed 13-Mar-13 22:32:24

Rashes as side effects of some mh meds can be serious - but afaik not with fluoxetine. Best to be on the safe side though.

Hi there,
sorry to hear about your depression and how you're feeling. I have been taking fluoxetine for 4 weeks, but didn't have the side effects you describe - I got chronic nausea and some dizziness. But as other posters have said, worth speaking to your doc on Fri. Take care.

napoleonscat Wed 13-Mar-13 20:00:25

the rash is just a an itchy pain - it's the other thing that makes life not possible for any length of time

napoleonscat Wed 13-Mar-13 19:57:52

thanks all. I have an appointment on Friday morning and will let him know. I'm not sleeping anymore than before (have sleep probs) - still up at four am, but I wasn't completely wiped out like this until the past few days - haven't been able to leave the house today literally. It's horrible!
RDismy, did the exhaustion wear off, or did you come off the fluoxetine?

RDismyoneandonly Wed 13-Mar-13 18:40:41

I had most of the same symptoms it made me feel awful sad , deffo think you should go see your doc thanks

piratecat Wed 13-Mar-13 18:38:52

i haven't had those symptoms from going on it. I was like that before going on it (the can't get out of bed symptom)

I would expect that everyone reacts differently, and a trip back to the docs after another week or so if you still feel terrible.

TheSilveryPussycat Wed 13-Mar-13 18:18:54

I think if you get a rash you should continue taking the meds as prescribed but see your GP as soon as you can. Whatever the effects on your mh, they may not suit your physiology.

I've been on paroxatine, a similar SSRI, but not had exhaustion. But there is considerable variation and person/med differences.

napoleonscat Wed 13-Mar-13 17:55:45

GETTING worse, obvs

napoleonscat Wed 13-Mar-13 17:53:51

10mg started last week. Was buzzy for a few days, now I literally can't get out of bed, though I'm not actually sleeping - just completely exhausted. I just kind of lie there. It's horrible. Also got an itchy rash around my ribs which seems to be betting worse. The rosacea I have on my face seems worse too.Mainly the utter exhaustion though. Is that to be expected?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now